Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The weak Lefschetz property and powers of linear forms in $ \mathbb{K}[x,y,z]$


Authors: Hal Schenck and Alexandra Seceleanu
Journal: Proc. Amer. Math. Soc. 138 (2010), 2335-2339
MSC (2010): Primary 13D02, 14J60, 13C13, 13C40, 14F05
DOI: https://doi.org/10.1090/S0002-9939-10-10288-3
Published electronically: February 4, 2010
MathSciNet review: 2607862
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that an Artinian quotient of an ideal $ I \subseteq \mathbb{K}[x,y,z]$ generated by powers of linear forms has the Weak Lefschetz Property. If the syzygy bundle of $ I$ is semistable, the property follows from results of Brenner-Kaid. Our proof works without this hypothesis, which typically does not hold.


References [Enhancements On Off] (What's this?)

  • 1. D. Anick, Thin algebras of embedding dimension three, J. Algebra, 100 (1986), 235-259. MR 839581 (88d:13016a)
  • 2. H. Brenner, Looking out for stable syzygy bundles, Adv. Math., 219 (2008), 401-427. MR 2435644 (2009g:14049)
  • 3. H. Brenner, A. Kaid, Syzygy bundles on $ \mathbb{P}^2$ and the weak Lefschetz property, Illinois J. Math., 51 (2007), 1299-1308. MR 2417428 (2009j:13012)
  • 4. A. Geramita, H. Schenck, Fat points, inverse systems, and piecewise polynomial functions, J. Algebra, 204 (1998), 116-128. MR 1623949 (99d:13019)
  • 5. T. Harima, J. Migliore, U. Nagel, J. Watanabe, The weak and strong Lefschetz properties for Artinian $ \mathbb{K}$-algebras, J. Algebra, 262 (2003), 99-126. MR 1970804 (2004b:13001)
  • 6. J. Migliore, R. Miró-Roig, U. Nagel, Monomial ideals, almost complete intersections and the weak Lefschetz property, Trans. Amer. Math. Soc., to appear.
  • 7. C. Okonek, M. Schneider, H. Spindler, Vector Bundles on Complex Projective Spaces, Progress in Mathematics, vol. 3, Birkhäuser, Boston, 1980. MR 561910 (81b:14001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13D02, 14J60, 13C13, 13C40, 14F05

Retrieve articles in all journals with MSC (2010): 13D02, 14J60, 13C13, 13C40, 14F05


Additional Information

Hal Schenck
Affiliation: Department of Mathematics, University of Illinois, Urbana, Illinois 61801
Email: schenck@math.uiuc.edu

Alexandra Seceleanu
Affiliation: Department of Mathematics, University of Illinois, Urbana, Illinois 61801
Email: asecele2@math.uiuc.edu

DOI: https://doi.org/10.1090/S0002-9939-10-10288-3
Keywords: Weak Lefschetz property, Artinian algebra, powers of linear forms
Received by editor(s): July 9, 2009
Received by editor(s) in revised form: November 6, 2009
Published electronically: February 4, 2010
Additional Notes: The first author was supported by NSF grant no. 07–07667 and NSA grant no. 904-03-1-0006
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society